Kentucky, 2015

Winter Storm and Flood in Kentucky, February 20 to 25, 2015

February 20 to 25, 2015 · NWS PAH · 27 events in 22 counties and zones

A winter storm brought hazardous conditions to western Kentucky. South of the Henderson/Owensboro area, the precipitation type was primarily heavy sleet and snow at the beginning of the storm, then freezing rain became the primary precipitation type.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
3
Property damage
$8,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A winter storm brought hazardous conditions to western Kentucky. South of the Henderson/Owensboro area, the precipitation type was primarily heavy sleet and snow at the beginning of the storm, then freezing rain became the primary precipitation type. One-half to one inch of sleet and snow accumulated rather quickly, followed by around one-quarter inch of ice. In the Henderson/Owensboro area, a little sleet occurred at the onset, followed by around one-quarter inch of ice. Roads became slick and very hazardous region-wide. Numerous accidents were reported. In Henderson, a police officer was injured in a vehicle crash. The officer's vehicle spun out of control on ice and went into oncoming traffic. His car was struck by another vehicle. The officer was transported to a local hospital with minor injuries. Seven other accidents were reported within the city. Just west of Paducah on Highway 358, one person was injured in a rollover accident. The driver was transported to a local hospital for treatment. In Benton, nobody was hurt when a minivan slid off an icy road and overturned in a creek. All three occupants were freed from the vehicle by breaking out the back window. In western Marshall County on U.S. Highway 68, one person was killed (indirect fatality) when his ATV slid out of control on ice and struck an SUV head-on. A passenger in the SUV was injured. Numerous accidents occurred on Interstate 24 near Calvert City, as well as U.S. Highway 51 in the Fulton area. Due to the ice, isolated power outages occurred due to small branches falling on power lines. In downtown Mayfield, the accumulated weight of snow and ice from successive winter storms caused a partial roof collapse. Several east-to-west bands of light to locally moderate precipitation advanced slowly northward in response to the arrival of warm, moist air in the low levels. Strengthening of a southerly low level jet occurred ahead of a 500 mb shortwave impulse emerging out of the central Plains. Convective enhancement of precipitation rates was observed, including heavy thundersleet west of the Mississippi River. After the precipitation changed to rain, the combination of snowmelt and rainfall produced localized street flooding. Most of the street flooding was in urban areas, such as Owensboro and Hopkinsville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 20, 11:52 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Feb 20, 11:52 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1152 AM CST FRI FEB 20 2015

.UPDATE...
ISSUED AT 1151 AM CST FRI FEB 20 2015

THE AVIATION SECTION HAS BEEN UPDATED FOR THE 18Z TAF ISSUANCE.

UPDATE ISSUED AT 1100 AM CST FRI FEB 20 2015

ALREADY GETTING FREEZING RAIN AND SLEET OVER MUCH OF SOUTHEAST
MISSOURI THIS MORNING. SEE NO REASON WHY PRECIPITATION TYPES WILL
TREND COLDER THROUGH THE DAY...SO TRIED TO PUSH SLEET AND FREEZING
RAIN NORTHEAST ACROSS THE AREA A BIT FASTER THROUGH THE AFTERNOON.
THE PRECIPITATION HAS BEEN QUITE SHOWERY OVER SOUTHWEST PORTIONS
OF THE AREA...AND THE HRRR AND WRF RUNS INDICATE THAT THAT WILL
CONTINUE THROUGH THE DAY. DO NOT ANTICIPATE ANY CHANGES TO
HEADLINES AT THIS TIME.

UPDATE ISSUED AT 755 AM CST FRI FEB 20 2015

UPDATED THE FORECAST TO REFLECT CURRENT CONDITIONS AND LATEST
SHORT TERM MODEL DATA. THOUGH SOME MEASURABLE PCPN MAY FALL MAINLY
WEST OF THE MS RIVER IN THE MORNING...MOST OF THE PCPN WILL
PROBABLY WAIT UNTIL THE AFTERNOON TO SPREAD NEWD ACROSS THE REGION
TODAY.

ALSO UPDATED THE AVIATION DISCUSSION.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 430 AM CST FRI FEB 20 2015

SO FAR...THE DEVELOPING WARM ADVECTION PATTERN DEVELOPING OVER THE
PAH FORECAST AREA HAS YIELDED MID CLOUDINESS AND NOTHING
MEASURABLE AT THE GROUND. HOWEVER...THAT IS EXPECTED TO CHANGE
PRIMARILY THIS AFTERNOON. MODEL SOUNDINGS INDICATE THAT THE PCPN
WILL START OUT AS SNOW...WITH SLEET INCREASINGLY MIXED IN MAINLY WEST
OF THE MS RIVER.

THE MOST INTERESTING TIME FRAME WILL BE THIS EVENING...WHEN WARM
AIR CONTINUES TO MOVE IN ALOFT. HOW MUCH DEPENDS ON WHICH MODEL
YOU BELIEVE. THE NAM HAD A MORE PRONOUNCED WARM TONGUE...BUT ALSO
COLDER SFC TEMPS THAN THE GFS...FOR EXAMPLE. SFC TEMP GRIDS WERE
BASED ON A BLEND OF MODEL DATA...AND THE FORECAST PCPN-TYPE WAS
BASED ON A COMPROMISE MAINLY BETWEEN THE GFS AND THE NAM. IT IS
BELIEVED THAT PCPN LOADING WILL PLAY A PART IN WARMING TEMPS
ACROSS THE REGION DURING THE EVENING.

AT THIS TIME...IN THE EVENING...AS THE SNOWFALL IS GRADUALLY
REPLACED BY A WINTRY MIX...IT APPEARS THE WINDOW OF OPPORTUNITY
FOR FREEZING RAIN...AND ICE ACCRETION...WILL BE RATHER NARROW.
EXCEPT FOR AREAS NORTH OF I-64...A FEW HOURS OF FREEZING RAIN IS
FORECAST IN THE EVENING ONLY. NORTH OF I-64...TIMING SHOULD BE
DELAYED UNTIL SHORTLY AFTER MIDNIGHT.

AS A VIGOROUS LOW PRESSURE SYSTEM PASSES THROUGH THE REGION ON
SAT...ALL RAIN SHOULD BE UNDERWAY AFTER DAYBREAK...WITH A
POSSIBILITY OF SOME HEAVY RAINFALL RATES ACROSS ROUGHLY THE SRN
THIRD OF THE PAH FORECAST AREA. A THUNDERSTORM OR TWO CANNOT BE
RULED OUT. PCPN WILL COME TO A RAPID END SAT NIGHT...WITH A
POSSIBLE WINTRY MIX FOR WRN KY LATE BEFORE DAYBREAK AS TEMPS CRASH
AGAIN BELOW FREEZING.

TOTAL SNOW AND SLEET ACCUMULATION IS EXPECTED TO BE GENERALLY
BETWEEN 1/2 INCH AND 2 INCHES.

THE MOST ICE ACCRETION SHOULD OCCUR NEAR THE TN STATE LINE...UP TO
AROUND 0.10 INCH...SOMEWHAT LESSER AMOUNTS OVER THE SRN HALF OF
SERN MO AND THE PURCHASE AREA OF KY...AND MAYBE A HUNDREDTH OF AN
INCH POSSIBLE ELSEWHERE.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 430 AM CST FRI FEB 20 2015

LITTLE TO NO CHANGE TO THE UPPER AIR PATTERN IN THE LONG TERM.
PERSISTENT RIDGE OVER THE PACIFIC OFF THE WEST COAST AND LOW CENTERS
FROM GREENLAND TO HUDSON BAY WILL KEEP BROAD TROF AND LOW HEIGHTS
ACROSS MUCH OF THE NATION ESPECIALLY EAST OF THE ROCKIES. MAINLY DRY
WEATHER IS FORECAST WITH BELOW NORMAL TEMPERATURES. TWO MINOR
SYSTEMS COULD AFFECT THE AREA...ONE MONDAY NIGHT...WITH THE SECOND
THURSDAY INTO THURSDAY NIGHT. ONLY HAVE SLIGHT CHANCES IN FOR
THURSDAY AT THIS TIME FOR LIGHT SNOW.

&&

.AVIATION...
ISSUED AT 1151 AM CST FRI FEB 20 2015

THE FORECAST IS STILL ON TRACK WITH A RAPID WARMING TREND EXPECTED
THROUGH TONIGHT. ALL TAFS SHOULD SEE DETERIORATING CONDITIONS
TONIGHT WITH PRECIPITATION TYPE TRANSITIONING FROM SLEET/SNOW TO
FREEZING AND EVENTUALLY ALL RAIN BY 06Z. LOW CONFIDENCE ON WINDS
WITH A SURFACE TROUGH DEVELOPING NORTHEAST RIGHT ACROSS THE
TERMINALS. CANNOT RULE OUT SOME SOUTHERLY GUSTS TONIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR ILZ075>078-
     080>094.

MO...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR MOZ076-086-
     087-100-107>112-114.

IN...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR INZ081-082-
     085>088.

KY...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR KYZ001>022.

&&

UPDATE...DRS
SHORT TERM...DB
LONG TERM...CN
AVIATION...DRS
Hazardous weather outlook, Feb 20, 5:08 AM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
508 AM CST FRI FEB 20 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-211100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
508 AM CST FRI FEB 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WINTRY MIX OF PRECIPITATION IS FORECAST TODAY AND TONIGHT ACROSS
THE REGION. PLEASE REFER TO THE WINTER WEATHER ADVISORY FOR
DETAILS. WIND CHILL READINGS WILL BE BETWEEN ZERO AND -10 DEGREES
THIS MORNING ACROSS SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND
THE PENNYRILE REGION OF KENTUCKY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

1 TO 3 INCHES OF RAINFALL IS EXPECTED ACROSS THE AREA LATE FRIDAY
NIGHT THROUGH SATURDAY. SOME FLOODING ISSUES WILL BE POSSIBLE...AS
THE RAINS FALL ON EXISTING SNOW COVER. AN ISOLATED THUNDERSTORM OR
TWO CANNOT BE RULED OUT SATURDAY MAINLY NEAR THE ARKANSAS
TENNESSEE BORDERS. WIND CHILLS OF ZERO TO -10 DEGREES ARE FORECAST
SUNDAY NIGHT AND EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPE AND ANY
ACCUMULATIONS AND OTHER IMPACTS TONIGHT THROUGH SATURDAY.

In the hours before

Local storm report, Feb 20, 1:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
123 PM CST FRI FEB 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     SLEET            5 W POPLAR BLUFF        36.76N 90.50W
02/20/2015  U0.00 INCH       BUTLER             MO   TRAINED SPOTTER

            VERY HEAVY SLEET REPORTED WEST OF THE COMMUNITY.

&&

SMITTY
Local storm report, Feb 20, 1:28 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
128 PM CST FRI FEB 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     SNOW             MURRAY                  36.61N 88.32W
02/20/2015  U0.0 INCH        CALLOWAY           KY   PUBLIC

            SNOW COMING DOWN WITH ROADS BECOMING SLICK. SNOW
            BEGINNING TO ACCUMULATE.

&&

SMITTY
Local storm report, Feb 20, 1:35 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CST FRI FEB 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     SLEET            POPLAR BLUFF            36.76N 90.41W
02/20/2015  U0.00 INCH       BUTLER             MO   EMERGENCY MNGR

            VERY HEAVY SLEET OCCURRING. ALL STREETS IN THE COMMUNITY
            ARE SLICK AND BECOMING HAZARDOUS.

&&

SMITTY
Local storm report, Feb 20, 1:36 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CST FRI FEB 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     FREEZING RAIN    7 NW POPLAR BLUFF       36.84N 90.50W
02/20/2015  M0.10 INCH       BUTLER             MO   TRAINED SPOTTER

            FREEZING RAIN ACCUMULATION WITH HEAVY SLEET FALLING NOW.

&&

SMITTY
Local storm report, Feb 20, 1:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
153 PM CST FRI FEB 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     SLEET            5 W POPLAR BLUFF        36.76N 90.50W
02/20/2015  U0.00 INCH       BUTLER             MO   TRAINED SPOTTER

            THUNDER WITH SLEET REPORTED. SPOTTER STATED IT IS THE
            LARGEST SLEET PELLETS EVER SEEN.

&&

SMITTY
Local storm report, Feb 20, 1:57 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
157 PM CST FRI FEB 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     SLEET            POPLAR BLUFF            36.76N 90.41W
02/20/2015  U0.00 INCH       BUTLER             MO   LAW ENFORCEMENT

            THUNDER WITH SLEET REPORTED. SEVERAL ACCIDENTS REPORTED
            THROUGHOUT THE COMMUNITY.

&&

SMITTY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 winter storm, 4 heavy rain, 1 flood. Local standard time, as filed.

Winter Storm, Ballard

When
February 20, 2:00 PM CST to February 21, 4:00 AM CST
Where
Ballard forecast zone
Reported by
Trained Spotter
Coordinates
37.058, -88.999 (the zone’s center; the record gives no point)

Winter Storm, Carlisle

When
February 20, 2:00 PM CST to February 21, 4:00 AM CST
Where
Carlisle forecast zone
Reported by
Trained Spotter
Coordinates
36.853, -88.971 (the zone’s center; the record gives no point)

Winter Storm, Hickman

When
February 20, 2:00 PM CST to February 21, 4:00 AM CST
Where
Hickman forecast zone
Reported by
Trained Spotter
Coordinates
36.678, -88.976 (the zone’s center; the record gives no point)

Winter Storm, Fulton

When
February 20, 2:00 PM CST to February 21, 4:00 AM CST
Where
Fulton forecast zone
Reported by
Trained Spotter
Coordinates
36.554, -89.188 (the zone’s center; the record gives no point)

Winter Storm, Graves

When
February 20, 2:00 PM CST to February 21, 4:00 AM CST
Where
Graves forecast zone
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
36.723, -88.651 (the zone’s center; the record gives no point)

Winter Storm, McCracken

When
February 20, 2:00 PM CST to February 21, 4:00 AM CST
Where
McCracken forecast zone
Injuries
0 direct, 1 indirect
Reported by
Trained Spotter
Coordinates
37.054, -88.713 (the zone’s center; the record gives no point)

Winter Storm, Marshall

When
February 20, 2:00 PM CST to February 21, 4:00 AM CST
Where
Marshall forecast zone
Deaths
0 direct, 1 indirect
Injuries
0 direct, 1 indirect
Reported by
NWS Employee
Coordinates
36.884, -88.329 (the zone’s center; the record gives no point)

Winter Storm, Calloway

When
February 20, 2:00 PM CST to February 21, 4:00 AM CST
Where
Calloway forecast zone
Reported by
Trained Spotter
Coordinates
36.621, -88.272 (the zone’s center; the record gives no point)

Winter Storm, Livingston

When
February 20, 4:00 PM CST to February 21, 4:00 AM CST
Where
Livingston forecast zone
Reported by
Trained Spotter
Coordinates
37.210, -88.354 (the zone’s center; the record gives no point)

Winter Storm, Crittenden

When
February 20, 4:00 PM CST to February 21, 4:00 AM CST
Where
Crittenden forecast zone
Reported by
Trained Spotter
Coordinates
37.353, -88.097 (the zone’s center; the record gives no point)

Winter Storm, Lyon

When
February 20, 4:00 PM CST to February 21, 4:00 AM CST
Where
Lyon forecast zone
Reported by
Trained Spotter
Coordinates
37.019, -88.083 (the zone’s center; the record gives no point)

Winter Storm, Caldwell

When
February 20, 4:00 PM CST to February 21, 4:00 AM CST
Where
Caldwell forecast zone
Reported by
Trained Spotter
Coordinates
37.145, -87.868 (the zone’s center; the record gives no point)

Winter Storm, Trigg

When
February 20, 4:00 PM CST to February 21, 4:00 AM CST
Where
Trigg forecast zone
Reported by
Trained Spotter
Coordinates
36.806, -87.873 (the zone’s center; the record gives no point)

Winter Storm, Christian

When
February 20, 4:00 PM CST to February 21, 4:00 AM CST
Where
Christian forecast zone
Reported by
Trained Spotter
Coordinates
36.894, -87.490 (the zone’s center; the record gives no point)

Winter Storm, Todd

When
February 20, 4:00 PM CST to February 21, 4:00 AM CST
Where
Todd forecast zone
Reported by
Trained Spotter
Coordinates
36.836, -87.179 (the zone’s center; the record gives no point)

Winter Storm, Muhlenberg

When
February 20, 4:00 PM CST to February 21, 4:00 AM CST
Where
Muhlenberg forecast zone
Reported by
Trained Spotter
Coordinates
37.216, -87.142 (the zone’s center; the record gives no point)

Winter Storm, Hopkins

When
February 20, 4:00 PM CST to February 21, 4:00 AM CST
Where
Hopkins forecast zone
Reported by
Trained Spotter
Coordinates
37.309, -87.541 (the zone’s center; the record gives no point)

Winter Storm, McLean

When
February 20, 4:00 PM CST to February 21, 8:00 AM CST
Where
McLean forecast zone
Reported by
Trained Spotter
Coordinates
37.529, -87.264 (the zone’s center; the record gives no point)

Winter Storm, Webster

When
February 20, 4:00 PM CST to February 21, 8:00 AM CST
Where
Webster forecast zone
Reported by
Trained Spotter
Coordinates
37.518, -87.683 (the zone’s center; the record gives no point)

Winter Storm, Union

When
February 20, 4:00 PM CST to February 21, 8:00 AM CST
Where
Union forecast zone
Reported by
Trained Spotter
Coordinates
37.659, -87.945 (the zone’s center; the record gives no point)

Winter Storm, Henderson

When
February 20, 4:00 PM CST to February 21, 8:00 AM CST
Where
Henderson forecast zone
Injuries
0 direct, 1 indirect
Reported by
Trained Spotter
Coordinates
37.796, -87.573 (the zone’s center; the record gives no point)

Winter Storm, Daviess

When
February 20, 4:00 PM CST to February 21, 8:00 AM CST
Where
Daviess forecast zone
Reported by
Trained Spotter
Coordinates
37.732, -87.087 (the zone’s center; the record gives no point)

Heavy Rain, Daviess

When
February 21, 9:46 AM CST to 1:30 PM CST
Where
Daviess County, Owensboro
Reported by
Trained Spotter
Coordinates
37.770, -87.120

Standing water was reported on several streets.

Heavy Rain, Christian

When
February 21, 10:00 AM CST to 3:00 PM CST
Where
Christian County, Hopkinsville to Oak Grove
Reported by
911 Call Center
Coordinates
36.850, -87.480

High water was reported on several roads that are flood-prone due to poor drainage. Small rivers and creeks crested near bankful. A Cocorahs weather observer near Oak Grove measured 3.75 inches for the storm total. This included some melted sleet and ice.

Heavy Rain, Todd

When
February 21, 11:16 AM CST to 3:00 PM CST
Where
Todd County, Trenton to Guthrie
Reported by
Broadcast Media
Coordinates
36.720, -87.270

Water was ponding on a roadway in Trenton. A Cocorahs weather observer in Guthrie measured a storm-total precipitation amount of 3.34 inches. This included some melted sleet and ice.

Heavy Rain, Calloway

When
February 21, 4:00 PM CST
Where
Calloway County, Murray
Reported by
COOP Observer
Coordinates
36.620, -88.320

A co-operative observer reported 3.30 inches of precipitation in the past 24 hours. This included the liquid equivalent of some sleet, snow, and freezing rain.

Flood, Muhlenberg

When
February 23, 11:00 AM CST to February 25, 11:30 PM CST
Where
Muhlenberg County, 0.49 mi S of Paradise to 0.42 mi NW of Paradise
Cause
Heavy Rain / Snow Melt
Reported by
River/Stream Gage
Coordinates
37.263, -86.980

Minor flooding occurred along the Green River. Some low-lying woodlands and fields near the river were flooded.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Storm, Marshall2015-02-2021MaleVehicle/Towed TrailerIndirect

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559076, 559077, 559078, 559079, 559080, 559081, 559082, 559083, 559084, 559085, 559086, 559087, 559088, 559089, 559090, 559091, 559092, 559093, 559094, 559095, 559096, 559097, 559808, 559814, 559811, 559806, 559943.